MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT; GN TEST KIT VTK2 20CARDS

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT; GN TEST KIT VTK2 20CARDS
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a misidentification of shigella sonnei as salmonella enterica ssp diarizonia when testing a (b)(6) survey sample with the vitek® 2 gn id test kit (ref.21341, lot 2410762203).The expected identification for the cap survey sample is shigella sp or shigella sonnei.Repeat testing using the vitek 2 gn id test kit identified the sample as salmonella enterica ssp diarizonia.The customer performed analytical profile index (api) and biofire® filmarray® testing and the sample was identified as shigella.As the sample was from a (b)(6) survey, there is no patient involved.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was completed in response to a customer complaint of a misidentification of shigella sonnei as salmonella enterica ssp diarizonia when testing a college of american pathologists (cap) survey sample (d-04 2019) with the vitek®2 gn id test kit (ref.21341, lot 2410762203).The expected identification for the cap survey sample is shigella sp or shigella sonnei.Since the customer's strain was not available to be sent for investigational testing, an internal biomérieux cap d-04 2019 survey strain was tested.Investigational testing included individual organism suspensions with vitek® 2 gn id test kit cards from the customer's lot (2410762203) and a random lot (2410784103), in duplicate, as well as the api 20 e test strip.All identifications obtained by the vitek® gn id test kit from both the customer's lot and the random lot were excellent identifications of shigella sonnei.The api® 20e strip resulted in a very good identification of shigella sonnei.A review of the customer's salmonella results demonstrated one atypical positive reaction (h2s) for an identification of shigella sonnei according to the gn knowledge base.Atypical positive reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up error.It should be noted that any identification of salmonella/shigella should be confirmed with another method such as serology.The gn lab report prints the message "confirm by serological tests" for any identification of salmonella sp.And shigella sp.The misidentification was not reproduced internally.Gn lot #2410762203 met final qc release criteria.This lot passed qc performance testing.Vitek 2 gn cards are performing as expected for this strain.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
GN TEST KIT VTK2 20CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8841089
Report Number1950204-2019-00240
Device Sequence Number18911692
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue Number21341
Device Lot Number2410762203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1